MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S3-4 11; TRAY, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S3-4 11; TRAY, SURGICAL, INSTRUMENT
Model Number 71430409
Medical Device Problem Codes Crack (1135); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one (1) genesis ii posterior stabilized high flexion insert trial size 1-2 9mm, one (1) echelon 260mm porous bowed femoral component standard collar size 16 left, one (1) genesis ii posterior stabilized high flexion insert trial size 7-8 9mm, one (1) genesis ii posterior stabilized high flexion insert trial size 7-8 11mm, one (1) genesis ii posterior stabilized high flexion insert trial size 5-6 9mm and one (1) genesis ii posterior stabilized high flexion insert trial size 3-4 11mm are cracked and worn.As this was noticed upon inspection, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable, damage may occur during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT TR S3-4 11
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12314295
Report Number1020279-2021-06317
Device Sequence Number3839134
Product Code FSM
UDI-Device Identifier03596010493040
UDI-Public03596010493040
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430409
Device Catalogue Number71430409
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1